Indiana, 2005Lightning Strike in Indiana, July 27, 2005
July 27, 2005 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 27, 12:50 PM EST, 10 hours 46 minutes earlier.
Area forecast discussion, Jul 27, 12:50 PM EST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EST WED JUL 27 2005
.DISCUSSION...PROBLEM OF DAY IS TEMPS TONIGHT.
ITS NOT MUCH OF A PROBLEM. BUT NUMERICAL MODELS AND GUIDANCE ARE
VERY CLOSE FOR SEVERAL DAYS. 12Z RAOBS SHOWED WELL DEFINED SYSTEM
FOR THIS TIME OF YEAR THAT THEY SHOULD BE ABLE TO HANDLE. NOT A VERY
CHALLENGING SITUATION BUT TONIGHTS LOWS COULD BE COOLEST SINCE MAY.
TRAJECTORIES FROM LAST NIGHTS MINS WOULD SAY MET/MAV IS WAY TO GO
TONIGHT. DEWPOINT TRENDS WOULD SUPPORT COOLER FWC. HOWEVER SINCE
MOST OF CWA GOT A HALF INCH TO AN INCH LAST NIGHT...DEWPOINTS WILL
LIKELY MODIFY FROM WHAT PURE ADVECTION WOULD INDICATE. IN OTHER
WORDS...FCST MINS TONIGHT WILL FROM MID 50S NORTHERN CWA TO UPPER
50S OR NEAR 60 SOUTH.
AFTER TONIGHT...GUIDANCE QUITE CLOSE AND WILL TAKE CONSENSUS.
BASED ON WHAT HAS BEEN HAPPENING IN THIS AIRMASS...MOSTLY CLEAR
NIGHTS AND PC DAYS INTO FRIDAY.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KWIATKOWSKI
Hazardous weather outlook, Jul 27, 8:30 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EST WED JUL 27 2005
INZ021-028>031-035>049-051>057-060>065-067>072-281100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
830 PM EST WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND
JAS/JB
Lightning, Hamilton
- When
- July 27, 11:36 PM EST
- Where
- Hamilton County, Fishers
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.073, -86.052 (the zone’s center; the record gives no point)
Lightning sparked a fire which severely damaged a home. No damage estimates were available.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in West Virginia, July 27, 20051 death · $23,000 · 1 in hail · 14 events
- Rip Current in North Carolina, July 27, 20051 death · 1 event
- Heat in Mississippi, July 27, 20051 death · 1 event
- Hail and Damaging Winds in Maryland, July 27, 20052 injured · $450,000 · 1.75 in hail · 18 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 27, 2005$158,000 · 50 kt wind · 13 events
- Lightning Strike in New Hampshire, July 27, 2005$250,000 · 1 event
- Lightning Strike in Pennsylvania, July 27, 2005$200,000 · 1 event
- Flash Flood and Damaging Winds in Connecticut, July 27, 2005$110,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Hampshire, July 27, 2005$70,000 · 50 kt wind · 11 events
- Lightning Strike in Alabama, July 27, 2005$110,000 · 1 event
- Damaging Wind in Tennessee, July 27, 2005$100,000 · 65 kt wind · 1 event
- Damaging Wind in South Carolina, July 27, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465009.